Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 13, NWS Chicago, IL

June 21, 2010Ford County, Iroquois County, Livingston County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 21, 2010, 7:35 AM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2010, 7:35 AM CDT (12:35 UTC)
Expired
Jun 21, 2010, 1:30 PM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Ford County, IL, Iroquois County, IL, Livingston County, IL

The radar

The Chicago radar (KLOT), 94 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 7:44 AM CDTHEAVY RAIN 1.2Chatsworth, IL1.2 INCHES OF RAIN HAVE FALLEN OVER THE LAST HOUR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WGUS53 KLOT 211235
FFWLOT
ILC053-075-105-211830-
/O.NEW.KLOT.FF.W.0013.100621T1235Z-100621T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
735 AM CDT MON JUN 21 2010

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEAST CENTRAL LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
  NORTHERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
  CENTRAL IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 130 PM CDT...

* AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER THE WARNED AREA.  
  RADAR ESTIMATES INDICATE THAT THESE THUNDERSTORMS ARE PRODUCING    
  RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR...AND UP TO TWO    
  AND A HALF INCHES OF RAIN FELL BETWEEN 6 AM AND 730 AM CDT. AN     
  ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE BEFORE            
  THUNDERSTORMS END BY MID MORNING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
DANFORTH...ORNARGA...WOODLAND...CHATSWORTH...AND GILMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN WILL RESULT IN FLOODING OF ROADS...CREEKS...SMALL STREAMS
AND LOW LYING AREAS. DO NOT DRIVE THROUGH AREAS WHERE FLOWING WATER
COVERS THE ROAD.

&&

LAT...LON 4072 8847 4081 8865 4090 8846 4078 8754
      4062 8754

$$

IZZI
3 follow-up statements
026 
WGUS53 KLOT 211236 CCA
FFWLOT
ILC053-075-105-211830-
/O.COR.KLOT.FF.W.0013.100621T1235Z-100621T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
735 AM CDT MON JUN 21 2010

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEAST LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
  NORTHERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
  CENTRAL IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 130 PM CDT...

* AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER THE WARNED AREA.  
  RADAR ESTIMATES INDICATE THAT THESE THUNDERSTORMS ARE PRODUCING    
  RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR...AND UP TO TWO    
  AND A HALF INCHES OF RAIN FELL BETWEEN 6 AM AND 730 AM CDT. AN     
  ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE BEFORE            
  THUNDERSTORMS END BY MID MORNING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
DANFORTH...ORNARGA...WOODLAND...CHATSWORTH...AND GILMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN WILL RESULT IN FLOODING OF ROADS...CREEKS...SMALL STREAMS
AND LOW LYING AREAS. DO NOT DRIVE THROUGH AREAS WHERE FLOWING WATER
COVERS THE ROAD.

&&

LAT...LON 4072 8847 4081 8865 4090 8846 4078 8754
      4062 8754

$$

IZZI
418 
WGUS73 KLOT 211341
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
841 AM CDT MON JUN 21 2010

ILC053-075-105-211830-
/O.CON.KLOT.FF.W.0013.000000T0000Z-100621T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-IROQUOIS IL-LIVINGSTON IL-
841 AM CDT MON JUN 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR EAST
CENTRAL LIVINGSTON...CENTRAL IROQUOIS AND CENTRAL FORD COUNTIES...

AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE 
WARNING AREA. RADAR ESTIMATES INDICATE THAT A SWATH OF 1.5 TO 3 
INCHES OF RAIN FELL FROM NEAR CHATSWORTH EAST ACROSS CENTRAL 
IROQUOIS COUNTY...INCLUDING NEAR ONARGA...GILMAN...WOOLAND...AND 
JUST SOUTH OF CRESCENT CITY. AN ADDITIONAL HALF INCH OF RAIN IS 
POSSIBLE BEFORE THE RAIN ENDS DURING THE MID MORNING.

THIS TORRENTIAL RAINFALL WILL RESULT IN FLASH FLOODING OF LOW LYING 
AREAS...SMALL STREAMS...CREEKS. SOME OF THE WATERWAYS MOST AT RISK 
TO FLASH FLOODING INCLUDE...

   SHAVETAIL CREEK...
   SPRING CREEK...
   COON CREEK...
   SUGAR CREEK...
   AND PRAIRIE CREEK...

THE HEAVY RAINFALL WILL RESULT IN FLASH FLOODING...DO NOT DRIVE 
THROUGH AREAS WHERE FLOWING WATER COVERS THE ROAD! TURN AROUND DONT 
DROWN!

LAT...LON 4072 8847 4081 8865 4090 8846 4078 8754
      4062 8754

$$

IZZI
085 
WGUS73 KLOT 211656
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1156 AM CDT MON JUN 21 2010

ILC053-075-105-211830-
/O.CON.KLOT.FF.W.0013.000000T0000Z-100621T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORD IL-IROQUOIS IL-LIVINGSTON IL-
1156 AM CDT MON JUN 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR EAST
CENTRAL LIVINGSTON...CENTRAL IROQUOIS AND CENTRAL FORD COUNTIES...

AT 1150 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT RAIN 
HAS ENDED ACROSS THE WARNING AREA...HOWEVER 1.5 TO OVER 3 INCHES OF 
RAIN FELL THIS MORNING. RUNOFF FROM THIS HEAVY RAINFALL WILL 
CONTINUE TO RESULT IN FLASH FLOODING OF STREAMS AND CREEKS 
INCLUDING...

   SHAVETAIL CREEK...
   SPRING CREEK...
   COON CREEK...
   SUGAR CREEK...
   AND PRAIRIE CREEK...

PERSONS TRAVELING ACROSS THE WARNING AREA ARE ADVISED TO BE ON THE 
LOOK OUT FOR FLOODED ROADWAYS. IF WATER COVERS THE ROAD...TURN 
AROUND DON'T DROWN!

LAT...LON 4072 8847 4081 8865 4090 8846 4078 8754
      4062 8754

$$

IZZI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 7:13 AM CDT, 22 minutes earlier.

Area forecast discussion, Jun 21, 7:13 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
713 AM CDT MON JUN 21 2010

.DISCUSSION...
410 AM CDT

VERY CHALLENGING FORECAST FOR NEXT COUPLE OF DAYS...WITH PROSPECTS
FOR SEVERAL ROUNDS OF THUNDERSTORMS AND THE POTENTIAL FOR SEVERE
WEATHER AND HEAVY RAINFALL TODAY INTO WEDNESDAY.

00Z ANALYSIS INDICATES UPPER PATTERN CHARACTERIZED BY BROAD UPPER
TROUGH OVER WESTERN CONUS...AND FLAT RIDGING ACROSS THE SOUTHEAST.
FAST BELT OF WEST/SOUTHWESTERLY MID/UPPER LEVEL WINDS FLOWS FROM THE
SOUTHERN ROCKIES TO THE GREAT LAKES REGION. LOW LEVELS HAVE BECOME
QUITE CONVECTIVELY DISTURBED ACROSS THE PLAINS...THOUGH MOISTURE
DISCONTINUITY/FRONTAL ZONE BASICALLY STRETCHES FROM KS/NEB BORDER
EASTWARD ALONG IA/MO BORDER THEN INTO CENTRAL IL. THIS BAROCLINIC
ZONE CONTINUES TO BE FOCUS FOR DEVELOPMENT OF THUNDERSTORM CLUSTERS
EARLY THIS MORNING...WITH MCS MOVING INTO WEST CENTRAL IL...AND
ANOTHER BACK ACROSS NEB. COMPLICATING THINGS A BIT...CONVECTION ALSO
OCCURRING WELL TO THE NORTH ACROSS THE DAKOTAS/WESTERN MN IN
ASSOCIATION WITH MID LEVEL SHORT WAVE PROPAGATING NORTH OF RIDGE.
GUIDANCE NOT HANDLING COMPLEX PRECIP FIELDS ALL THAT WELL SO HAVE
TRIED TO BASE NEAR TERM FORECAST ON ANALYSIS/OBSERVATIONAL DATA.

MCS CURRENTLY TRACKING ALONG BAROCLINIC ZONE ACROSS NERN MO/WRN IL
AND SERN IA OCCURRING IN ASSOCIATION WITH SOUTHERN PERIPHERY OF
SHORT WAVE MOVING ACROSS UPPER MIDWEST EARLY THIS AM...AND IN REGION
OF ENHANCED MOIST/THERMAL ADVECTION PROVIDED BY 20 KT 850 MB JET PER
PROFILER NETWORK. RUC OBJECTIVE ANALYSIS INDICATES AXIS OF 2000+
J/KG MLCAPES EXTEND FROM NORTHEAST MO INTO CNTRL/SRN IL AND IND AND
EXPECT THIS ACTIVITY TO CONTINUE TO SPREAD EAST ACROSS MAINLY
CENTRAL IL THIS AM. MORE ISOLATED CONVECTIVE CELLS HAVE BEEN NOTED
TRYING TO DEVELOP OVER NORTHWEST IL...THOUGH DESPITE SOME LARGE
SCALE ASCENT AHEAD OF SHORT WAVE THIS IS IN AREA OF LESS IMPRESSIVE
THERMAL/MOIST ADVECTION AND INSTABILITY.

ATTENTION THEN TURNS BACK TO THE WEST AND NEBRASKA MCS AND
ASSOCIATED SHORT WAVE/MCV WHICH IS EXPECTED TO APPROACH THE FA THIS
AFTERNOON. MORNING CONVECTION ACROSS CENTRAL IL WILL LIKELY SLOW
NORTHWARD ADVANCE OF WARM FRONT...THOUGH AMOUNT OF NORTHWARD
MOVEMENT AND DESTABILIZATION SOMEWHAT UNCERTAIN BASED ON AMOUNT OF
RESIDUAL CLOUD COVER ACROSS AREA BY EARLY AFTERNOON. EXPECTATION IS
AGAIN THE SOUTHWESTERN HALF OF CWA WILL HAVE GREATEST POTENTIAL FOR
REDEVELOPMENT OF THUNDERSTORMS. FCST MLCAPES 1000-2000 J/KG AND 0-6
KM BULK SHEAR APPROACHING 40 KTS WILL SUPPORT POTENTIAL FOR SEVERE
STORMS WITH DAMAGING WIND THREAT...AGAIN WITH GREATEST POTENTIAL
EXPECTED OVER SOUTHERN HALF OF CWA WITH THREAT LINGERING INTO THIS
EVENING. SOME INDICATION THAT SHORT WAVE WILL TOP THE RIDGE AND MOVE
EAST LATER TONIGHT...DECREASING OVERALL PRECIP/SVR THREAT OVERNIGHT.
HOWEVER...POSITION OF LOW LEVEL FRONT REMAINS UNCERTAIN GIVEN
COMPLEX CONVECTIVE EVOLUTION EXPECTED TODAY/THIS EVENING. THUS
CONTINUED SWLY WARM/MOIST ADVECTION MAIN MAINTAIN A THUNDERSTORM
THREAT THROUGH THE OVERNIGHT HOURS. LARGE SCALE HEIGHT FALLS THEN
PROGGED ACROSS UPPER MIDWEST ON TUESDAY/TUESDAY NIGHT AS MAIN UPPER
TROUGH MOVES EAST AND ACROSS THE REGION ON WEDNESDAY...CONTINUING
THUNDERSTORM THREAT UNTIL COLD FRONT SLIDES SOUTHEAST OF THE AREA
WEDNESDAY NIGHT. HAVE MADE LITTLE CHANGE TO OVERALL FORECAST BEYOND
TODAY BASED ON HIGH DEGREE OF UNCERTAINTY IN CONVECTIVE TRENDS AND
LOW CONFIDENCE IN MODEL SPECIFIC QPF FIELDS.

WITH GENERAL LACK OF CONVECTION ACROSS MUCH OF CWA OVERNIGHT
LINGERING UNCERTAINTY WITH EVOLUTION THROUGH NEXT 12-24 HOURS WILL
MAINTAIN ESF ISSUANCE AND FORE GO ANY FLOOD HEADLINES FOR NOW.

BUMPED TEMPS A FEW DEGS ESPECIALLY SOUTH TODAY. ALSO LOWERED MAX
TEMPS A BIT THURS/FRI IN NORTHERLY FLOW AS HIGH PRESSURE SETTLES
ACROSS REGION.

RATZER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

SHOWERS AND THUNDERSTORMS THROUGH MID MORNING...THEN TIMING NEXT
IN SERIES OF WAVES OF THUNDERSTORMS TO MOVE ACROSS THE AREA LATER
AFTERNOON AND TONIGHT.

TRS

//DISCUSSION...UPDATED 12Z...

A FEW SHOWERS HAVE DEVELOPED DURING THE PRE DAWN HOURS OVER SW WI
AND NE IL TO S CENTRAL WI AND N CENTRAL IL AS E EDGE OF MID LEVEL
WARM AIR ADVECTION SHIFTED ACROSS THE MS RIVER. MID LEVEL LAPSE
RATES THAT WERE NEAR MOIST ADIABATIC HAVE STEEPENED AS THE
LOW LEVEL WARM AIR ADVECTION INCREASED. EXPECT SCATTERED AND
THUNDERSTORMS TO MOVE THROUGH AND OFF TO THE EAST BY 15Z AS THE
ASSOCIATED SHORT WAVE TROUGH AND MESO VORT MOVES INTO THE SOUTH
CENTRAL GREAT LAKES REGION BY LATE MORNING.

IDENTIFYING POSITION OF SURFACE WARM FRONT RATHER DIFFICULT AS HAS
BECOME QUITE DIFFUSE BUT APPEARS TO BE FROM E CENTRAL IA
SOUTHEASTWARD ACROSS NW AND E CENTRAL IL. AS THE WARM FRONT
CONTINUES SLOWLY NORTHWARD DURING THE DAY ML CAPE VALUES CLIMB TO
3000+ J/KG OVER MUCH OF NORTHERN IL...WHILE A SHORT WAVE CURRENTLY
SUSTAINING A LARGE AREA OF THUNDERSTORMS ACROSS EASTERN NE TO
CONTINUE MOVING E TO THE LOCAL AREA BY LATE AFTERNOON. THE SHORT
WAVE APPROACHES DURING OR SHORTLY AFTER PEAK HEATING AND EXPECT
ANOTHER WAVE OF THUNDERSTORMS MOVING ACROSS THE AREA BETWEEN 21Z
AND 02Z.

MORE STORMS POSSIBLE LATE TONIGHT AS ANOTHER DISTURBANCE CURRENTLY
OVER CO MOVES ACROSS THE PLAINS TODAY AND APPROACHES THE LOCAL
AREA TONIGHT. WITH MODERATELY STRONG SW TO W MID LEVEL
WINDS...SOME OF THESE STORMS MAY PRODUCE GUSTS TO 35KT AS
DOWNDRAFTS BRING THESE STRONGER WINDS DOWN TO THE SURFACE.

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

HIGH CONFIDENCE IN FORECAST FOR THIS MORNING THEN DECREASING TO
MODERATE BY AFTERNOON. CONFIDENCE DECREASES FURTHER TO MODERATE TO
LOW BY THIS EVENING AS TIMING AND SPECIFIC LOCATION OF GREATEST
NUMBER OF STORMS BECOMES LESS CERTAIN WITH TIME...THOUGH BASIC
IDEA OF PERIODIC WAVES OF THUNDERSTORMS MOVING ACROSS THE AREA IS
STILL VALID.

TRS

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SATURDAY...UPDATED 06Z...

MONDAY NIGHT...CHANCE TSRA...OTHERWISE VFR.
TUESDAY...CHANCE TSRA...OTHERWISE VFR.
WEDNESDAY...CHANCE TSRA...OTHERWISE VFR.
THURSDAY...VFR.
FRIDAY...VFR.
SATURDAY...VFR.

&&

.MARINE...
404 AM CDT

WEAK FLOW OVER THE LAKE CONTINUES THIS MORNING AS A RIDGE OF HIGH
PRESSURE IS CENTERED OVER THE CENTRAL GREAT LAKES. AS THIS HIGH
MOVES EAST TODAY...WINDS WILL GRADUALLY INCREASE AS THEY VEER TO
THE SOUTHEAST...ALTHOUGH STILL REMAINING RELATIVELY LIGHT. A
TROUGH OF LOW PRESSURE CURRENTLY OVER THE CENTRAL PLAINS WILL MOVE
EAST INTO THE CENTRAL GREAT LAKES EARLY TUESDAY MORNING...WHICH
WILL BEGIN TO HELP INCREASE THE WINDS AS THEY CONTINUE TO VEER
MORE TO THE SOUTH/SOUTHWEST. WITH AN ACTIVE WEATHER PATTERN IN
PLACE...A SERIES OF DISTURBANCES WILL MOVE THROUGH THE GREAT LAKES
REGION. WITH THIS OCCURRING...WINDS WILL VARY WITH BOTH DIRECTION
AND SPEED THROUGH THE FORECAST PERIOD. HIGH PRESSURE WILL FINALLY
SETTLE BACK IN BY THURSDAY AND REMAIN ACROSS THE REGION THROUGH
THE START OF THE WEEKEND.

RODRIGUEZ

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 21, 4:42 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 AM CDT MON JUN 21 2010

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
220945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
442 AM CDT MON JUN 21 2010 /542 AM EDT MON JUN 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY BE SEVERE CAPABLE OF PRODUCING:
    DAMAGING WIND GUSTS OVER 60 MPH.
    HAIL TO THE SIZE OF NICKELS.
    VERY HEAVY DOWNPOURS WHICH COULD LEAD TO FLASH FLOODING.
    FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  WHILE ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF
  NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS MORNING...AREAS
  SOUTH OF A PONTIAC TO RENSSELAER LINE WILL BE MOST LIKELY TO SEE
  THUNDERSTORMS THIS MORNING. THE CHANCE OF THUNDERSTORMS WILL
  THEN INCREASE AGAIN ACROSS THE ENTIRE OUTLOOK AREA BY EARLY
  AFTERNOON. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE
  HIGHEST FROM MID AFTERNOON INTO THE EARLY EVENING HOURS. SEVERE
  THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THIS
  AFTERNOON AND THIS EVENING...BUT THE GREATEST THREAT WILL LIKELY
  BE ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR.

  DISCUSSION:

  ONE THUNDERSTORM COMPLEX WILL MOVE ACROSS CENTRAL ILLINOIS AND
  INTO CENTRAL INDIANA THIS MORNING. ISOLATED TO SCATTERED
  THUNDERSTORMS WILL BE POSSIBLE NORTH OF THIS LARGER
  COMPLEX...ESPECIALLY ACROSS PORTIONS OF THE OUTLOOK AREA SOUTH
  OF A PONTIAC TO RENSSELAER LINE.

  THUNDERSTORMS ARE THEN EXPECTED TO DIMINISH FOR A TIME LATE THIS
  MORNING THROUGH MIDDAY...BEFORE ANOTHER COMPLEX OF STORMS
  APPROACHES THE AREA THIS AFTERNOON. DEPENDING UPON THE AMOUNT OF
  CLOUD COVER BY EARLY AFTERNOON...THE AIR MASS MAY BECOME
  SUFFICIENTLY UNSTABLE TO PROMOTE THE DEVELOPMENT OF SEVERE
  THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS.
  WHILE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
  AREA...THE GREATEST THREAT OF SEVERE WEATHER IS EXPECTED TO
  AGAIN BE ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA...MAINLY
  ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR.

  IN ADDITION...THE ATMOSPHERE WILL BE VERY MOIST...SO THE THREAT
  OF HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL EXIST.

  FINALLY...PORTIONS OF THE UPPER ILLINOIS RIVER WILL REMAIN IN
  FLOOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THE AREA WILL CONTINUE TO SEE PERIODIC THUNDERSTORMS TUESDAY
  THROUGH WEDNESDAY NIGHT. WE WILL REMAIN IN A PATTERN THAT IS
  CONDUCIVE FOR SOME OF THESE THUNDERSTORMS TO BE SEVERE WITH
  DAMAGING WINDS THE PRIMARY THREAT.

  THE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY VERY HEAVY RAINFALL
  TOTALS...WITH THE THREAT OF FLASH FLOODING INCREASING WITH EACH
  SUCCESSIVE ROUND OF THUNDERSTORMS. GIVEN THE POTENTIAL FOR
  REPEATED BOUTS OF HEAVY RAINFALL...THE THREAT DOES EXIST FOR
  SIGNIFICANT FLOODING PROBLEMS TO DEVELOP THIS WEEK.

  PORTIONS OF THE UPPER ILLINOIS RIVER WILL REMAIN IN FLOOD
  THROUGH THE UPCOMING WORK WEEK.

  HEAT INDICES OVER 100 DEGREES ARE POSSIBLE SATURDAY.

  THERE IS ALSO A CHANCE OF THUNDERSTORMS BY SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
SPOTTERS MAY ALSO BE NEEDED ON OCCASION TUESDAY THROUGH WEDNESDAY
NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-220945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
442 AM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...WITH WIND
GUSTS OVER 35 KNOTS POSSIBLE. THUNDERSTORMS ARE LIKELY TONIGHT AND
MAY BE SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PERIODIC CHANCES OF THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH
WEDNESDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE WITH WIND GUSTS
OVER 50 KNOTS THE PRIMARY HAZARD.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-220945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
442 AM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY ON THE FAR SOUTH PORTION
OF THE LAKE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN
LAKE MICHIGAN TONIGHT...WHILE THUNDERSTORMS WILL BE LIKELY TONIGHT
ACROSS THE SOUTH PART OF THE LAKE. SOME OF THE STORMS ACROSS
SOUTHERN LAKE MICHIGAN COULD BE SEVERE TONIGHT...WITH DAMAGING
WIND GUSTS IN EXCESS OF 50 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS TUESDAY THROUGH
WEDNESDAY NIGHT. SOME OF THE STORMS MAY BE SEVERE ACROSS SOUTHERN
LAKE MICHIGAN...WITH WIND GUSTS OVER 50 KNOTS THE PRIMARY HAZARD.

THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER MAINLY NORTHERN
PORTIONS OF THE LAKE BY FRIDAY NIGHT INTO SATURDAY...SPREADING TO
SOUTHERN PORTIONS OF THE LAKE SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Special weather statement, Jun 21, 6:26 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
626 AM CDT MON JUN 21 2010

ILZ010-019-021-023-032-033-039-211230-
FORD IL-GRUNDY IL-IROQUOIS IL-KANKAKEE IL-LA SALLE IL-LEE IL-
LIVINGSTON IL-
626 AM CDT MON JUN 21 2010

...STRONG THUNDERSTORMS WILL AFFECT FORD...GRUNDY...IROQUOIS...LA
SALLE...LIVINGSTON...SOUTHERN KANKAKEE AND SOUTHERN LEE COUNTIES...

AT 624 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM PRINCETON
TO LACON TO 13 MILES EAST OF EUREKA TO 23 MILES SOUTHWEST OF GIBSON
CITY...MOVING NORTHEAST AT 40 MPH. ADDITIONAL STORMS WERE DEVELOPING
FROM NEAR FAIRBURY TO NEAR MILFORD ACROSS SOUTHERN LIVINGSTON...FORD
AND IROQUOIS COUNTIES.

WIND GUSTS TO 50 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH THE
STRONGEST OF THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR SUBLETTE...TONICA...RUTLAND...AND PERU
AROUND 645 AM...PAW PAW...COMPTON...WEST BROOKLYN...AND TROY GROVE
AROUND 700 AM...SAUNEMIN AND ROBERTS AROUND 715 AM.

LAT...LON 4061 8847 4062 8858 4075 8859 4075 8893
      4092 8894 4093 8906 4110 8907 4111 8917
      4158 8918 4159 8964 4161 8964 4177 8895
      4163 8894 4164 8862 4146 8860 4146 8840
      4117 8826 4111 8753 4049 8754 4040 8846

RATZER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:26 AM CDTSpecial Weather StatementLOTFord, Grundy, Iroquois, LaSalle, Livingston64 min
Jun 21, 6:48 AM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston42 min
Jun 21, 7:04 AM CDTSevere Thunderstorm WarningLOTFord, Grundy, Iroquois, Kankakee, Kendall, LaSalle and 2 more41 min
Jun 21, 7:13 AM CDTAreal Flood AdvisoryLOTFord, Iroquois, Livingston4 hr
Jun 21, 9:24 AM CDTRiver Flood WarningLOTIroquois4 days
Jun 21, 5:00 PM CDTTornado WarningLOTFord, Iroquois30 min
Jun 21, 5:29 PM CDTTornado WarningLOTIroquois61 min
Jun 21, 6:19 PM CDTSpecial Weather StatementLOTFord26 min
Jun 21, 6:27 PM CDTTornado WarningLOTIroquois33 min
Jun 21, 6:41 PM CDTAreal Flood AdvisoryLOTIroquois6 hr
Jun 21, 6:50 PM CDTTornado WarningLOTFord, Livingston55 min

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.